Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 78, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Apr 26, 2000, 1:53 PM CDT for Harrison County, Jackson County, Mississippi. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 26, 2000, 1:53 PM CDT (18:53 UTC)
- Expired
- Apr 26, 2000, 3:00 PM CDT
- In force
- 67 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
Counties Harrison County, MS, Jackson County, MS
The radar
The Mobile radar (KMOB), 64 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 6.9 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2012 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- -51 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
333 WUUS54 KLIX 261853 SVRNEW MSC047-059-262000- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 153 PM CDT WED APR 26 2000 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HARRISON COUNTY IN SOUTHERN MISSISSIPPI JACKSON COUNTY IN SOUTHERN MISSISSIPPI * UNTIL 300 PM CDT * AT 153 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL 16 MILES NORTH OF SAUCIER... MOVING SOUTHEAST AT 25 MPH. * SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... ST. MARTIN SAUCIER BILOXI THIS IS A DANGEROUS STORM...STAY INDOORS AWAY FROM WINDOWS. THIS IS A DANGEROUS STORM WITH LARGE HAIL...STAY INDOORS AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NEW ORLEANS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 10:15 AM CDT, 3 hours 38 minutes earlier.
Area forecast discussion, Apr 26, 10:15 AM CDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 1015 AM CDT WED APR 26 2000 CURRENT FORECAST PACKAGE LOOKS ON TRACK...MAY MAKE SOME MINOR ADJUSTMENTS TO WINDS .NEW...NONE. LA...NONE. MS...NONE.
In the hours before
Special weather statement, Apr 26, 11:20 AM CDT, 2 hours 33 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-270000- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1120 AM CDT WED APR 26 2000 NO THUNDERSTORMS ARE EXPECTED OVER SOUTHEAST LOUISIANA AND COASTAL MISSISSIPPI TODAY THROUGH TONIGHT. FOR MORE INFO PLEASE VISIT OUR WEB-SITE AT WWW.SRH.NOAA.GOV/LIX (ALL LOWER CASE).
Special weather statement, Apr 26, 1:09 PM CDT, 44 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-270300- THUNDERSTORM OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NEW ORLEANS LA 109 PM CDT WED APR 26 2000 THE ATMOSPHERE HAS DESTABILIZED ALONG AND SOUTH OF A WEAK TROUGH OF LOW PRESSURE OVER SOUTHERN MISSISSIPPI. AS A RESULT ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS THAT HAVE DEVELOPED ALONG THE TROUGH OF LOW PRESSURE WILL SPREAD SOUTHEAST ACROSS SOUTHEAST LOUISIANA AND EXTREME SOUTH MISSISSIPPI THIS AFTERNOON. THUNDERSTORM ACTIVITY IS FORECAST TO REMAIN BELOW SEVERE LEVELS. THUNDERSTORM ACTIVITY WILL DIMINISH THIS EVENING. FOR MORE INFO PLEASE VISIT OUR WEB-SITE AT WWW.SRH.NOAA.GOV/LIX (ALL LOWER CASE).
Special weather statement, Apr 26, 1:40 PM CDT, 13 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-270300- THUNDERSTORM OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NEW ORLEANS LA 140 PM CDT WED APR 26 2000 THE ATMOSPHERE HAS DESTABILIZED ALONG AND SOUTH OF A WEAK TROUGH OF LOW PRESSURE OVER SOUTHERN MISSISSIPPI. AS A RESULT WIDELY SCATTERED SHOWERS AND THUNDERSTORMS THAT HAVE DEVELOPED ALONG THE TROUGH OF LOW PRESSURE WILL SPREAD ACROSS SOUTHEAST LOUISIANA AND EXTREME SOUTH MISSISSIPPI THIS AFTERNOON. SOME OF THE STRONGER THUNDERSTORMS OVER SOUTHEAST LOUISIANA NORTH OF LAKE PONTCHARTRAIN AND OVER EXTREME SOUTH MISSIPPI WILL HAVE THE POTENTIAL TO PRODUCE HAIL. THUNDERSTORM ACTIVITY WILL DIMINISH THIS EVENING. FOR MORE INFO PLEASE VISIT OUR WEB-SITE AT WWW.SRH.NOAA.GOV/LIX (ALL LOWER CASE).
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 1:39 PM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 31 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.